Jul-Aug '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Fake Tan is Improving Her P
from Jo W.

Just before Christmas I developed tonsillitis and (just like the last time) was covered with P from head to foot within a week. This sent me spiraling into depression knowing it will take months if not years to clear up this attack. Come to think of it, in 28 years I have never been completely free of P.

Anyway, reluctantly I went to the doctor, skeptical as ever as I know far more about P than he ever will. He prescribed Dovobet — which seemed to help. Until, like other sufferers I have read about on this site, it returned 10 times worse and some parts of my body are completely covered. I am at a loss as to what to do, stopped using it about a month ago and feel like I am going cold turkey!

Anyway, being fair skinned and freckly I have never been suitable for the UV treatments. In fact, sun exposure usually causes my P to flare, so in my vanity I often use fake tan.

Call me a quack, but the effect it has on my P is amazing, within a day all the flakes have flaked and the skin underneath is pink.

Has anyone heard any scientific basis for this or had similar results or am I going mad?

Will continue using and let you know. –Jo W.

*****

Ed’s Response:  Apparently, fake tan products more-or-less uniformly use dihydroxyacetone to stain the skin, a chemical that I’ve heard nothing about in regards to P.  It may be that your temporary improvement has more to do with the “base” in the fake tan product you’re using than it does the active ingredient.

Whatever the reason, I’m sure plenty of flakers would appreciate a product that both provides a fake tan AND improves their lesions so, if you can, email back with more specifics about the product you use. 

Meanwhile, if other flakers have had similar results, please drop us an email. 

We look forward to more info from you, Jo, and others, too.  -Ed

This Month's Mail | Archives

www.flakehq.com